Quantitative inheritance properties for simultaneous approximation by tensor product operators II: Applications

Authors

  • Laura Beutel University of Duisburg-Essen
  • Heiner Gonska University of Duisburg-Essen

Keywords:

Approximation Theory, Tensor products, inheritance properties, parametric extensions, discretely defined operators, simultaneous approximation, moduli of smoothness, Brudnyi-Gopengauz operators, cubic interpolatory splines, positive linear operators, binomial type operators, Bernstein operators, variation-diminishing Schoenberg splines, Bernstein-Durrmeyer operators, pointwise interpolatory inequalities

Abstract

We summarize several general results concerning quantitative inheritance properties for simultaneous approximation by tensor product operators and apply these to various situations.

All inequalities are given in terms of moduli of continuity of higher order.

Downloads

Download data is not yet available.

References

I. Badea, C. Badea, On the order of simultaneous approximation of bivariate functions by Bernstein operators, Anal. Numér. Théor. Approx. 16 (1987), 11-17, https://ictp.acad.ro/jnaat/journal/article/view/1987-vol16-no1-art2

L. Beutel, H. Gonska, Simultaneous Approximation by Tensor Product Operators. Duisburg: Schriftenreihe des Fachbereichs Mathematik der Gerhard-Mercator-Universität SM-DU-504 (2001).

L. Beutel, H. Gonska, Quantitative inheritance properties for simultaneous approximation by tensor product operators. Numerical Algorithms 33, 83–92 (2003), https://doi.org/10.1023/A:1025539316792

L. Beutel, H.H. Gonska, D. Kacsó , G. Tachev, On variation-diminishing Schoenberg operators: new quantitative statements. In: Multivariate Approximation and Interpolation with Applications (ed. by M. Gasca), Monogr. Academia Ciencias de Zaragoza 20 (2002), 9-58.

O. Biermann: Über näherungsweise Kubaturen, Monatsh. math. Physik 14 (1903), 211-225, https://doi.org/10.1007/BF01706869

G. Birkhoff, H. Garabedian, Smooth surface interpolation, J. Math. and Phys. 39 (1960), 258-268, https://doi.org/10.1002/sapm1960391258

W. Böhm, G. Farin, J. Kahmann, A survey of curve and surface methods in CAGD, Comput. Aided Geom. Design 1 (1984), 1-60, https://doi.org/10.1016/0167-8396(84)90003-7

L.B. Bos, J.E. Grabenstetter, K. Salkauskas, Pseudo-tensor product interpolation and blending with families of univariate schemes, Comput. Aided Geom. Design 13 (1996), 429-440, https://doi.org/10.1016/0167-8396(95)00036-4

E.W. Cheney, Best approximation in tensor product spaces. In: Numerical Analysis, Proc.8th Biennial Conf., Dundee 1979 (ed. by G.A. Watson), 25-32,

C. Cişmaşiu, D. Acu, An integral representation of the remainder in an approximation formula by a bivariate operator of Cheney-Sharma. In: "RoGer 2000 - Braşov", Proc. 4th Romanian-German Seminar on Approximation Theory and its Applications, Braşov 2000 (ed. by H.H. Gonska, D. Kacsó, L. Beutel), 34-39. Duisburg: Schriftenreihe des Fachbereichs Mathematik der Gerhard-Mercator-Universität SM-DU-485 (2000).

Ch. Coatmélec, Approximation et interpolation des fonctions diff´erentiables de plusieurs variables, Ann. Sci. Ecole Norm. Sup. (3) 83 (1966), 271-341, https://doi.org/10.24033/asens.1157

Gh. Coman, L. Ţâmbulea, I. Gânscă, Multivariate approximation. Babeş-Bolyai University, Cluj-Napoca, Faculty of Mathematics and Informatics, Research Seminars, Seminar of Numerical and Statistical Calculus, Preprint no. 1 (1996), 29-60.

R. Dahlhaus, Pointwise approximation by algebraic polynomials, J. Approx. Theory 57 (1989), 274-277, https://doi.org/10.1016/0021-9045(89)90042-7

C. de Boor, Bicubic spline interpolation, J. Math. Phys. 41 (1962), 212-218, https://doi.org/10.1002/sapm1962411212

C. de Boor, Appendix to "Splines and histograms" by I.J. Schoenberg. In: Spline Functions and Approximation Theory, Proc. Sympos., Univ. Alberta, Edmonton, Alta., 1972 (ed. by A. Meir, A. Sharma), 329-358. Basel: Birkhäuser 1973.

C. de Boor, A Practical Guide to Splines. New York et al.: Springer 1978, Hardcover ISBN 978-0-387-95366-3, Series ISSN 0066-5452

C. de Boor, Topics in multivariate approximation theory. In: Topics in Numerical Analysis, Proceedings of the S.E.R.C. Summer School, Lancaster 1981 (ed. by P.R. Turner). Lecture Notes in Mathematics 965, 39-78. Berlin et al: Springer 1982.

F.J. Delvos, H. Posdorf, Generalized Biermann interpolation, Result. Math. 5 (1982), 6-18, https://doi.org/10.1007/BF03323297

F.J. Delvos, W. Schempp, The method of parametric extension applied to right invertible operators, Numer. Funct. Anal. Optim. 6 (1983), 135-148, https://doi.org/10.1080/01630568308816158

E. Dyllong, Mehrstufenverfahren und ihre Anwendungen im Flächendesign. Diplomarbeit, Universität Duisburg 1997.

G. Farin, Curves and Surfaces for Computer-Aided Geometric Design. A Practical Guide. San Diego et al. Academic Press 1997.

J. Ferguson, Multivariable curve interpolation, JACM II/2 (1964), 221-228, https://doi.org/10.1145/321217.321225

M. Gasca, Th. Sauer, On the history of multivariate polynomial interpolation. In: Numerical Analysis 2000, Vol. II: Interpolation and Extrapolation (ed. by C. Brezinski). J. Comput. Appl. Math. 122 (1-2) (2000), 23-35, https://doi.org/10.1016/S0377-0427(00)00353-8

I. Gavrea, H.H. Gonska, D.P. Kacsó, Variation on Butzer's problem: characterization of the solutions, Comput. Math. Appl. 34 (9) (1997), 51-64, https://doi.org/10.1016/S0898-1221(97)00188-0

I. Gavrea, H.H. Gonska, D.P. Kacsó, A class of discretely defined positive linear operators satisfying DeVore-Gopengauz inequalities, Rev. Anal. Numér. Théor. Approx. 27 (2) (1998), 263-275, https://ictp.acad.ro/jnaat/journal/article/view/1998-vol27-no2-art8

I. Gavrea, H.H. Gonska, D.P. Kacsó, On discretely defined positive linear polynomial operators giving optimal degrees of approximation. In: Proc. 3rd Int. Conf. on Functional Analysis and Approximation Theory, Acquafredda di Maratea 1996. Rend. Circ. Mat. Palermo Serie II No. 52 Vol. II (1998), 455-473.

I. Gânscă, Gh. Coman, L. Ţâmbulea, Contributions to rational Bézier curves and surfaces. In: Approximation and Optimization (Vol. II). Proc. ICAOR Cluj-Napoca 1996 (ed. by D.D. Stancu, Gh. Coman, W.W. Breckner, P. Blaga), 107-116. Cluj-Napoca: Transilvania Press 1997.

H.H. Gonska, Quantitative Korovkin-type theorems on simultaneous approximation, Math. Z. 186 (1984), 419-433, https://doi.org/10.1007/BF01174895

Quantitative Approximation in C(X), Habilitationsschrift, Universität Duisburg 1985. Duisburg: Schriftenreihe des Fachbereichs Mathematik der Universität Duisburg SM-DU-94 (1986).

H.H. Gonska, Simultaneous approximation by algebraic blending functions. In: Proc. Alfred Haar Memorial Conf., Budapest 1985 (ed. by J. Szabados, K. Tandori). Colloq. Soc. János Bolyai 49, 363-382. Amsterdam: North-Holland 1987.

H.H. Gonska, Simultaneous approximation by generalized n-th order blending operators. In: Multivariate Approximation Theory IV, Proc. Conf. Oberwolfach 1989 (ed. by C.K. Chui, W. Schempp, K. Zeller), 173-180. Basel: Birkhäuser 1989.

H.H. Gonska, Degree of simultaneous approximation of bivariate functions by Gordon operators, J. Approx. Theory 62 (1990), 170-191, https://doi.org/10.1016/0021-9045(90)90030-t

H.H. Gonska, Products of parametric extensions: refined estimates. In: Proc. 2nd Int. Conf. on "Symmetry and Antisymmetry" in Mathematics, Formal Languages and Computer Science, Braşov 2000 (ed. by G.V. Orman, D. Bocu), 1-15. Braşov: Editura Universităţii Transilvania 2000.

H.H. Gonska, E. Hinnemann, Punktweise Abschätzungen zur Approximation durch algebraische Polynome, Acta Math. Hung. 46 (3-4) (1985), 243-254, https://doi.org/10.1007/BF01955736

H.H. Gonska, D. Leviatan, I.A. Shevchuk, H.-J. Wenz,Interpolatory pointwise estimates for polynomial approximation, Constr. Approx. 16 (2000), 603-629, https://doi.org/10.1007/s003650010008

T.N.T. Goodman, Shape preserving representations. In: Mathematical Methods in Computer Aided Geometric Design (ed. by T. Lyche, L.L. Schumaker), 333-351. Boston: Academic Press 1989.

W.J. Gordon, E.W. Cheney, Bivariate and multivariate interpolation with noncommutative projectors. In: Linear Spaces and Approximation (ed. by P.L. Butzer, B. Sz.-Nagy), 381-387. Basel: Birkhäuser 1978.

C.A. Hall, Natural cubic and bicubic spline interpolation, SIAM J. Numer. Anal. 10 (1973), 1055-1060, https://doi.org/10.1137/0710088

W. Haussmann, Hermite-Interpolation in mehreren Veränderlichen. Dissertation, Ruhr-Universität Bochum 1969.

W. Haussmann, P. Pottinger, On the construction and convergence of multivariate interpolation operators, J. Approx. Theory 19 (1977), 205-221, https://doi.org/10.1016/0021-9045(77)90052-1

T.H. Hildebrandt, I.J. Schoenberg, On linear functional operations and the moment problem, Ann. of Math. 34 (2) (1933), 317-328, https://doi.org/10.2307/1968205

J. Hoschek, D. Lasser, Fundamentals of Computer Aided Geometric Design. Wellesley, MA: A.K. Peters 1993.

K. Höllig, U. Reif, J. Wipper, Error estimates for the web-method, Preprint Nr. 2126, Technische Universität Darmstadt 2000.

K. Höllig, U. Reif, J. Wipper, Weighted extended b-spline approximation of Dirichlet problems, Preprint 2000-8, Universität Stuttgart 2000.

D. Kacsó, On the degree of simultaneous approximation. In: "RoGer 2000 - Braşov", Proc. 4th Romanian--German Seminar on Approximation Theory and its Applications, Braşov 2000 (ed. by H.H. Gonska, D. Kacsóo, L. Beutel), 62-69. Duisburg: Schriftenreihe des Fachbereichs Mathematik der Gerhard-Mercator-Universität SM-DU-485 (2000).

D. Kacsó, Simultaneous approximation by almost convex operators, Rend. Circ. Mat. Palermo (2) Suppl. 68 (2) (2002), 523-538.

D. Kacsó, Quantitative statements for the Bernstein--Durrmeyer operators with Jacobi weights. In: Mathematical Analysis and Approximation Theory, Proc. 5th Romanian-German Seminar on Approximation Theory and its Applications (ed. by A. Lupaş et al.), 135-144. Sibiu: Burg-Verlag 2002.

H.-B. Knoop, X.L. Zhou, On the Jackson integral operator, Rend. Circ. Mat. Palermo (2) Suppl. 68 (2) (2002), 555-567.

P. Lancaster, Composite methods for generating surfaces. In: Polynomial and Spline Approximation. Theory and Applications, Proc. NATO Adv. Study Inst. Univ. Calgary, Alta. 1978 (ed. by B.N. Sahney), 91-102. Dordrecht-Boston, MA: D. Reidel 1979.

W.A. Light, E.W. Cheney, Approximation Theory in Tensor Product Spaces. Berlin et al.Springer 1985.

A.J. López Moreno, F.J. Muñoz Delgado, Grado de aproximación de operadores lineales positivos. Actas de las V Jornadas Zaragoza-Pau de Matemática Aplicada y Estadística, Jaca 1997. Publicaciones del Seminario Matemático, Universidad de Zaragoza.

R.A. Lorentz, Multivariate Birkhoff Interpolation. Lecture Notes in Mathematics 1516.Berlin: Springer 1992.

A. Lupaş, Approximation operators of binomial type. In: New Developments in Approximation Theory. Papers 2nd Int. Dortmund Meeting on Approximation Theory 1998 (ed. by M.W. Müller, M.D. Buhmann, D.H. Mache, M. Felten). Internat. Ser. Numer. Math. 132, 175-198. Basel: Birkhäuser 1999.

G. Mastroianni, Sull' approssimazione di funzioni continue mediante operatori lineari, Calcolo 14 (1977), 343-368, http://doi.org/10.1007/BF02575991

H. Mettk, Biquadratische Interpolations-und Volumenabgleichssplines, Beitr. Num. Math. 9 (1981), 135-149.

H. Mettke, Fehlerabschätzungen zur zweidimensionalen Splineinterpolation, Beitr. Num. Math. 11 (1983), 81-91.

G. Moldovan, L'evaluation de l'erreur de l'approximation d'une fonction continue par certains opérateurs linéaires positifs, Mathematica (Cluj) 22 (45) (1980), no. 1, 85-95.

L. Neder, Interpolationsformeln für Funktionen mehrerer Argumente, Scandinavisk Aktuarietidskrift 9 (1926), 59-69.

R. Păltănea, New types of estimates with moduli of continuity. In: "RoGer 2000 -- Braşov", Proc. 4th Romanian-German Seminar on Approximation Theory and its Applications, Braşov 2000 (ed. by H.H. Gonska, D. Kacsó, L. Beutel), 110-114. Duisburg: Schriftenreihe des Fachbereichs Mathematik der Gerhard-Mercator-Universität SM-DU-485 (2000).

T. Popoviciu, Remarques sur les polynômes binomiaux, [Bul. Soc. Sci. Cluj 6 (1931), 146-148]= [Mathematica (Cluj) 6 (1932), 8-10].

M.K. Potapov, M.A. Jiménez Pozo, Sobre la aproximación mediante ángulos en espacios de funciones continuas, Cienc. Mat. (Havana) 2 (1981), 101-110.

H. Prautzsch, T. Gallagher, Is there a geometric variation diminishing property for B-spline or Bézier surfaces? Comput. Aided Geom. Design 9 (1992), 119-124, https://doi.org/10.1016/0167-8396(92)90011-D

P. Sablonnière, Positive Bernstein-Sheffer operators, J. Approx. Theory 83 (1995), 330-341, https://doi.org/10.1006/jath.1995.1124

D. Sbibih, E.B. Ameur, P. Sablonnière, A general multiresolution method for fitting functions on the sphere. Slides presented at the "Int. Conf. on Num. Algorithms", Marrakesh (Morocco), 2001.

H.-J. Schelske, Lokale Glättung segmentierter Bézierkurven und Bézierflächen, Dissertation. Darmstadt: Fachbereich Mathematik der Technischen Hochschule Darmstadt 1984.

L.L. Schumaker, Fitting surfaces to scattered data. In: Approximation Theory II (ed. by G.G. Lorentz), 203-268. New York: Academic Press 1976.

L.L. Schumaker, Spline Functions: Basic Theory. New York: Wiley 1981.

F. Schurer, F.W. Steutel, On the exact degree of approximation of Bernstein operators on C([0, 1]2). In: Multivariate Approximation Theory. Proc. Conf. Math. Res. Inst. Oberwolfach 1979 (ed. by W. Schempp, K. Zeller), 413-435. Basel: Birkhäuser 1979.

xxxxx Exact degrees of approximation for two-dimensional Bernstein operators on C1. In: Approximation Theory III. Proc. Int. Sympos. Austin 1980 (ed. by E.W. Cheney), 823-828. New York: Academic Press 1980.

D.D. Stancu, Generalizarea unor formule de interpolare pentru funcțiile de mai multe variabile și unele considerații asupra formulei de integrare numerică a lui Gauss, Acad. R.P. Române, Bul. Şti. Secţ. Şti. Mat. Fiz. 9 (1957), 287-313.

D.D. Stancu, Generalizarea unor polinoame de interpolare pentru funcţiile de mai multe variabile, Bul. Inst. Politehn. Iaşi. Serie nouă, tomul III (VII), fasc. 1-2 (1957), 31-38.

D.D. Stancu, Sur l'approximation des dérivées des fonctions par les dérivées correspondantes de certains polynômes du type Bernstein, Mathematica (Cluj) 2 (25) (1960), 335-348.

D.D. Stancu, Evaluation of the remainder term in approximation formulas by Bernstein polynomials, Math. Comp. 17 (1963), 270-278, https://doi.org/10.1090/S0025-5718-1963-0179524-6

D.D. Stancu, The remainder of certain linear approximation formulas in two variables, SIAM J. Numer. Anal. Ser. B 1 (1964), 137-163, https://www.jstor.org/stable/2949772

D.D. Stancu, Approximation of functions by a new class of linear polynomial operators, Rev. Roumaine Math. Pures Appl. 13 (1968), 1173-1194.

D.D. Stancu, Aproximarea funcţiilor de două şi mai multe variabile printr-o clasă de polinoame de tip Bernstein, Stud. Cerc. Mat. 22 (1970), 335-345.

D.D. Stancu, Approximation of bivariate functions by means of some Bernstein-type operators. In: Multivariate Approximation. Proc. Sympos. Durham 1977 (ed. by D.C. Handscomb), 189-208. London - New York - San Francisco: Academic Press 1978.

D.D. Stancu, Representation of remainders in approximation formulae by some discrete type linear positive operators, Rend. Circ. Mat. Palermo, Ser. II, Suppl. 52 (1998), 781-791.

D.D. Stancu, Remainder in approximation by means of certain linear operators. In: Mathematical Analysis and Approximation Theory, Proc. 5th Romanian-German Seminar on Approximation Theory and its Applications (ed. by A. Lupaş et al.), 259-271. Sibiu: Burg-Verlag 2002.

D.D. Stancu, M.R. Occorsio, On approximation by binomial operators of Tiberiu Popoviciu type, Rev. Anal. Numér. Théor. Approx. 27 (1998), 167-181, https://ictp.acad.ro/jnaat/journal/article/view/1998-vol27-no1-art17

D.D. Stancu, A.D. Vernescu, Approximation of bivariate functions by means of a class of operators of Tiberiu Popoviciu type, Mathematical Reports 1 (51) (1999), 411-419.

D.D. Stancu, Aproximarea funcţiilor de două variabile cu ajutorul unor noi clase de operatori liniari pozitivi, An. Univ. Timişoara, Ser. Şti. Mat. 9 (2) (1973), 159-168.

J.F. Steffensen, Interpolation. New York: Chelsea 1927 (second edition reprinted 1965).

A.Vernescu, Contributions to the application of umbral calculus in the theory of the approximation of functions. Abstract of the doctoral thesis. Cluj-Napoca: Universitatea Babeş-Bolyai 2000 (in Romanian).

A. Vernescu, Some generalizations of a Lupaş operator. In: "RoGer 2000 - Braşov", Proc. 4th Romanian-German Seminar on Approximation Theory and its Applications, Braşov 2000 (ed. by H.H. Gonska, D. Kacsó, L. Beutel), 166-169. Duisburg: Schriftenreihe des Fachbereichs Mathematik der Gerhard-Mercator-Universität SM-DU-485 (2000).

V.I. Zabutnaya, S.B. Vakarchuk, The smoothing operators and the problems of the approximation recovery of curves and surfaces, manuscript 1996.

X.L. Zhou, Approximation by multivariate Bernstein operators, Result. Math. 25 (1994), 166-191, https://doi.org/10.1007/BF03323150

Downloads

Published

2021-12-31

How to Cite

Beutel, L., & Gonska, H. (2021). Quantitative inheritance properties for simultaneous approximation by tensor product operators II: Applications. J. Numer. Anal. Approx. Theory, 50(2), 126–152. Retrieved from https://ictp.acad.ro/jnaat/journal/article/view/1246

Issue

Section

Articles